Synthroid and appetite

Common Questions and Answers about Synthroid and appetite

synthroid

BUT if you are on any kind of antidepressants or anti-anxiety meds drinking is not a good idea. They give wine to older people who have no appetite. I also have no appetite and find it very hard to eat most of the time. Nothing enjoyable about eating to me and now being on low-carb b/c of high blood sugar is not helping. Can't drink win b/c I'm on antidepressants. But I am not losing any weight at all.
I had a complete thyroidectomy May 1 of this year for thyorid ca. My doctor had me on Synthroid 112 mcg and I did not feel -tired all the time. Then she put me on 125 mcg and two weeks on this dose I had terrible heart palpitations and extreme hair loss, no appetite. So, she change me back to the 112 and I started feeling better--at least I did not have the heart plpitations anymore.
How do I know if I am taking too much Synthroid? What symptom should I be on the lookout for: This discussion is related to <a href='http://www.medhelp.org/posts/show/263099'>FDA changes label/adverse effects of Synthroid</a>.
Doc, I have a question regarding increased appetite and a very low TSH. I had a TT PAPCA in Jan 07 and was just recently placed in the once a year club due to everything going well on my recovery. I have been noticing an increase in appetite the last couple of months and didn't really think of it until he told me my TSH was that low. Here are my stats: I am on 137 mcg of synthroid (Levo) Here are my labs: TSH: 0.02(Low); (dropped from 0.13 within 3 months).
My daughter was born without a thyroid gland and always VERY hungry the last few years she was on Synthroid. Her free t4 was kept very high in the range then, and her free t3 was very low when this was occuring (conversion issue). She has been on desiccated porcine thyroid hormone replacement (Nature-Throid brand) for 1 year now, which has t3 in it as well as t4.
We have had numerous blood draws done to check levels and have changed his medication up and down until the tsh and t4 levels look good on paper. My son was doing great on the medication until the last change. He is now on alternated doses one higher dose one day and a lower dose the next. I can tell you exactly how he will be on each dose day. On the high dose day he will be very hard to redirect and has really bad temper tantrums along and a nap or going to bed forget about it!
Now it's 6 months post RAI and with med adjustments and such, I haven't found my appetite again =( I get hungry but it doesn't seem like things taste as good. I definitely cannot go all day without eating though, my body lets me know that I need to eat or I get shaky, but the actual taste of food...well I just don't desire it like I used to . Mellowscout...
They referred me to an endocrinologist who told me I had hashimotos and started me on 75 mcg synthroid. One week after I began synthroid I started feeling horrible. Please keep in mind I felt perfectly fine before I started the meds. I thought I was coming down with the flu! Terrible body aches, no energy, pounding head, no appetite (lost 4 pounds this week!), can't sleep. Went to doctor yesterday after being on synthroid for 1.5 weeks. My TSH has already dropped to 2.2. Doesn't that seem fast?
What was your original RX on JUST Synthroid when you were taking it alone? What is your Synthroid dose now and what dosage are you taking in Armour?
for the first time in my life. i was so happy - had energy and a great appetite too. in the last few days however, the whiteness has come back. i just can't keep my extremities warm and filled with blood. my appetite is slightly less, as is my energy. it is nothing drastic though. i am just wondering if it is possible that i ALREADY might have to increase my dose again? has anyone else suffered from similar circulatory issues that went away with thyroid replacement therapy?
My symptoms have been poor appetite, nausea, fatigue (but also insomnia); alternate sweating and chills. Thanks.
Is it normal to have no appetite when taking synthroid? I have lost 33 pounds since July 17th. I do eat, just not very much and only when I'm really really hungry because I just don't care to eat.
Hi maglieannie, I got the results and I was mistaken about TSH being high. They are: TSH <0.03 (L), Free4 2.2(H), Free3 3.5. Can you tell me if this would cause the depression and anxiety? When these labs were drawn on May 10 I was on 137mcg of synthroid. I am now on 112 mcg of synthroid and I stand 5'6" and weigh 169 lbs. Any information you can give would be so appreciated.
with a rule of thumb to be about 66.7% My first inclination would be to go back to synthroid and see if you feel better and maintain getting your blood labs. It is a bit odd in that most people seem to have increased absorption with the liquicap Tirosint on the same dosage as compared to powdered pill T4 medication. You may for whatever reason have the opposit. But if you have the same blood labs as when on synthroid that also seems to be a mystery.
I take the Synthoid every morning but am suffering from terrible insomnia, fatigue (even when I think I get sleep), irritability, neck and shoulder pain, frequent and loose stools, and a very high appetite, as well as a strong craving for sweets. I never wake feeling rested and tend to "crash" hard by the afternoon. I am not overweight and never really have been, but no matter how much I exercise I cannot lose weight.
My question is, If you switched from synthroid to armour, where was your synthroid dose when you stopped it and at what dose did you get optimized on armour??? I hope this makes sense, seems the conversion chart is way off...
Apart from this my weight is always stable. Before the birth of my son I went abroad and counldn't get meds while there and put again one stone on but when I came back and took meds again I loss one stone. I am at present about 4 stone over my ideal wieght and nothing shifts this weight even the most strict diet, which I have to say is nearly impossible to continue as I feel as if I am dying on a diet with all hypothyroid symproms being extremely severe.
All of a sudden my level went down to 2.7 and they have dropped me to .075 synthroid. I had bad sweats and anxiety for about 3 weeks but the med change just took place about 3 days ago. They don't want to retest for another 2 months. I didn't think dropping the med would cause issues. Anyone have any suggestions?
Hashimoto's - with low/normal TSH and several nodules, only one looking suspicious on the left side. He put me on 25mg of Synthroid for two weeks, and only experienced flushing, lethargy and some palpatation issues. At two weeks, I was to bump up to 50mg - and within three days, my lymph nodes swelled, my goiter became very painful, daily headaches and low grade fever began. I've been on 50mg for six weeks now, and my fevers have spiked up to 101, but are normally staying steady around 99.8.
He also put me on Toprol for high blood pressure. I was a mess and feeling very weak due to low appetite and constant stomach issues like IBS so went off Synthroid. After a year and a half in October of 2011, I got tested and my TSH was slightly elevated at 13 so I went back on Synthroid 50 afterward. Fast forward a few months and I began cutting Synthroid 50 in half and taking half everyday. I also split Toprol 25 in two until I quit that medication.
3 weeks ago i cut back on 1 of the t3's and immideately felt less anxiety and nervousness and appetite returned to normal. I also upped the synthroid to 150mcg 8 times per week. Now I am absolutely exhausted for most of the day, have very little appetite but I'm gaining weight, dry eyes, depression. The question is does it sound like upping the synthroid to 150mcg 8 x per week as opposed to the previous 7xper week was enough to offset the lowered dose of sustained release t3?
52 (not too bad, but I felt like **** and lots of headaches and no appetite). Free T3/T4 were on the low end of the range. Within 5 weeks, TSH had gone to .32 and Free T3 was higher than range, but Free T4 was still low. So doc cut back on Armour amount. Just had TSH test done again last week and was 1.29. Can anyone explain what is going on?
felt much better the first month 6 weeks......the last 6 weeks I feel jittery.....tired.....dazed.....no appetite. I think the increase has made me hyper......if I reduce the amount how long till I should feel better!
After 2 years I finally have a derm who said yes, it is the meds! And yes...synthroid is the #5 drug sold in the US and was not even FDA approved until like 2005!!! It was blanketed under Armour which was around for like 50+ years! There are definately alot of incentives offered to the doctors and pharmacies by these major drug companies. And if you have a problem doctors don't want to deal with you, or don't know how! It is absolutely crazy! I wish you well in your journey......
I was thinking of switching back to Synthroid with Cytomel.
Give it six weeks and then retest. By then it will be up to full strength and you should not notice any highs ot lows through the day.
I had really bad hair loss right before being diagnosed with Hashimoto's. In fact, the hairloss is was drove me to see a dermatologist who did some blood work and checked my TSH levels. It took about a month of using the Synthroid before the hair loss subsided. Hang in there.
While the T4 hormone is identical in both Levo and synthroid, the fillers and buffers used may be different. And you may have had a reaction to that. Three alternatives remain. 1) Tirosint - this is a hypo allergenic T4 med that is in a gel cap.
(Also, after this last synthroid increase and the weeks of related hyper feelings - I now notice that I am once again taking afternoon naps, loss of appetite - hypo feelings again!) Is it normal to jump around like this - and then level out? Back and forth, back and forth?
MedHelp Health Answers